MAUDE Adverse Event Report: KEY SURGICAL KEY SURGICAL VASCULAR LOOPS

KEY SURGICAL KEY SURGICAL VASCULAR LOOPS
Model Number VL-206
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 09/22/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A root cause of the complaint could not be determined.The end user did not provide answers to the key surgical requests for further information to assist with the complaint investigation.It cannot be determined if the root cause is due to end user error or a device manufacturing, storage or distribution concern.A broken loop is easily recognizable to the end user and would not be used if observed.The end user did not provide any insight into their storage or specific use of the loop prior to it breaking.The loop met all manufacturer and key surgical acceptance criteria prior to it being sent to the field.The occurrence rate of a broken loop over 20+ years of distribution is remote, and there has not been any reports of patient harm to date out of (b)(4) boxes of loops sold.
 
Event or Problem Description
Key surgical received fda medwatch report mw5096967 on october 29, 2020.The report stated that an 18" blue maxi vascular loop (determined by key surgical to be vl-206) broke into three pieces during surgery.The loop was placed into patient's abdomen and broke into 3 pieces.Two pieces were easily retrieved and the third piece was found in the filter of the neptune suction.

Brand Name
KEY SURGICAL VASCULAR LOOPS
Common Device Name
VASCULAR LOOP
Manufacturer (Section D)
KEY SURGICAL
8101 wallace road
eden prairie MN 55344
MDR Report Key10905047
Report Number2183785-2020-00003
Device Sequence Number19078094
Product Code KDC
UDI-Device Identifier00849771030881
UDI-Public00849771030881
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,other
Initial Reporter Occupation Risk Manager
Type of Report Initial
Report Date (Section B) 11/24/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/07/2024
Device Model NumberVL-206
Device Catalogue NumberVL-206
Device Lot Number099383
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/29/2020
Initial Report FDA Received Date11/25/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1